Alert archive / California / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 4, NWS Sacramento, CA

May 12, 2025Tehama County, California

NWS Sacramento, CA issued this severe thunderstorm warning at May 12, 2025, 3:20 PM PDT for Tehama County, California. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 12, 2025, 3:20 PM PDT (22:20 UTC)
Expired
May 12, 2025, 4:00 PM PDT
In force
40 min
Issued by
NWS Sacramento, CA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Tehama County, CA

The radar

The Beale AFB radar (KBBX), 87 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 1:16 PM PDT, 2 hours 4 minutes earlier.

Area forecast discussion, May 12, 1:16 PM PDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
116 PM PDT Mon May 12 2025

For additional details on weather and expected impacts over the
next 7 days, please visit weather.gov/sto/briefing.

.Discussion...

.Synopsis...
A weather system will bring chances for light showers, mountain
snow showers and isolated thunderstorms through Tuesday. Drier
weather will follow with seasonable temperatures and occasionally
breezy winds. Isolated showers and thunderstorms possible over the
Sierra and southern Cascades Saturday. Gusty northerly winds and
low relative humidity may bring elevated fire weather conditions
across the Sacramento Valley late weekend into early next week.

&&

.Key Messages...

* Today-Tuesday:
 -Light showers and mountain snow showers continue as a weather
  system moves through
 -50-80% probability of rain > 0.25" mainly across northern
  Sacramento Valley, northern Sierra north of Hwy 50, and adjacent
  foothills
 -15-35% probability of isolated thunderstorms today and Tuesday,
  highest chances across north/central Sacramento Valley,
  foothills and mountains. Thunderstorm chances on Tuesday will
  be over the Sierra foothills and mountains.
 -10-50% probability of 2" snow along the Sierra above 5500 feet,
  70-90% probability in the southern Cascades/Lassen Peak

* Mid to Late Week:
 -Dry weather, seasonable temperatures and occasionally breezy
  winds
 -Light showers and isolated thunderstorms (10-20% probability)
  across the Sierra Saturday afternoon and evening.

* Sunday - Monday:
 -Elevated fire weather conditions as gusty northerly winds and
  low relative humidity overlap in the Sacramento Valley
 -Probability of gusts 40 mph or higher: 30-50% along and west of
  I-5 in the Sacramento Valley. Strongest winds on Sunday.

.Changes from previous forecast...
 -Showers and thunderstorm chances possible over the Sierra and
  southern Cascades Saturday afternoon and evening.

&&

.AVIATION...

VFR conditions across all TAF sites next 24 hours. Gusty
southerly wind gusts 25-30 kts in the lower elevations, and 30-40
kts gusts over the Sierra out of the southwest until 06z Tuesday.
There is a 10-35% chance of isolated thunderstorms across the
northern Sacramento Valley, foothills, and mountains until 06z
Tuesday and again 18z Tuesday-03z Wednesday over the foothills
and Sierra/Southern Cascades, with periods of MVFR conditions.
Gusty and erratic winds near thunderstorms.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
None.
&&

In the hours before

Special weather statement, May 12, 11:26 AM PDT, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Sacramento CA
1126 AM PDT Mon May 12 2025

CAZ013-015-066-121900-
Northern Sacramento Valley CA-
Northeast Foothills/Sacramento Valley CA-
Shasta Lake Area / Northern Shasta County CA-
1126 AM PDT Mon May 12 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SHASTA COUNTY THROUGH
NOON PDT...

At 1125 AM PDT, Doppler radar was tracking a strong thunderstorm near
Millville, or near Palo Cedro, moving northeast at 20 mph.

HAZARD...Winds in excess of 30 mph and pea size hail. Brief funnel
         clouds possible.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Whitmore, Palo Cedro, and Millville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4050 12223 4063 12232 4081 12204 4059 12188
TIME...MOT...LOC 1825Z 239DEG 17KT 4060 12220

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

NR
Local storm report, May 12, 1:11 PM PDT, 2 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Sacramento CA
111 PM PDT Mon May 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 PM     Flood            1 SSE Redding           40.56N 122.36W
05/12/2025                   Shasta             CA   Law Enforcement

            California Highway Patrol reported roadway
            flooding from heavy rain on Interstate 5
            south.

&&

kh
Special weather statement, May 12, 1:53 PM PDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Sacramento CA
153 PM PDT Mon May 12 2025

CAZ066-068-122145-
Northeast Foothills/Sacramento Valley CA-
Western Plumas County/Lassen Park CA-
153 PM PDT Mon May 12 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL PLUMAS AND NORTH
CENTRAL BUTTE COUNTIES THROUGH 245 PM PDT...

At 152 PM PDT, Doppler radar was tracking a strong thunderstorm over
Lovelock, or 7 miles northwest of Pulga, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Stirling City, De Sabla Powerhouse, Forest Ranch, Lovelock, Magalia,
and Concow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.

&&

LAT...LON 3981 12157 3988 12170 4006 12150 3988 12129
TIME...MOT...LOC 2052Z 225DEG 16KT 3987 12155

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

kh
Special weather statement, May 12, 3:02 PM PDT, 18 minutes before
Special Weather Statement
National Weather Service Sacramento CA
302 PM PDT Mon May 12 2025

CAZ015-063-122230-
Northern Sacramento Valley CA-
Mountains Southwestern Shasta County to Western Colusa County CA-
302 PM PDT Mon May 12 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TEHAMA COUNTY THROUGH
330 PM PDT...

At 302 PM PDT, Doppler radar was tracking a strong thunderstorm near
Rancho Tehama Reserve, or 13 miles southwest of Red Bluff, moving
east at 5 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Henleyville, Rancho Tehama Reserve, and Red Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.

&&

LAT...LON 3995 12250 4012 12255 4022 12226 3996 12218
TIME...MOT...LOC 2202Z 255DEG 6KT 4006 12244

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

kh

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 11:26 AM PDTSpecial Weather StatementSTOShasta34 min
May 12, 1:53 PM PDTSpecial Weather StatementSTOButte52 min
May 12, 3:02 PM PDTSpecial Weather StatementSTOTehama28 min

Nearby

Severe Thunderstorm Warnings in California, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.